1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Gliclizade increasing blood sugars

Discussion in 'Type 2 with Insulin' started by fiona35, Jan 14, 2021.

  1. fiona35

    fiona35 Type 2 · Well-Known Member

    Messages:
    126
    Likes Received:
    3
    Trophy Points:
    58
    This is a really strange question but I previously posted that I was so fed up with my diabetes due to rising blood sugars and not being able to control them.
    Well through a little mishap I forgot to take my Gliclizide the other day and I noticed that my sugars just taking metformin and Insulin came down to more manageable levels.
    It’s been 3 days now and I’ve not taken the Gliclizide and my sugars are hovering at 5 before meals and 6 after! These readings have not been seen for ages!
    Surely the Gliclizide is supposed to reduce blood sugars, not increase them?
    I’ve now got more energy and feel better at the moment, I’m hoping that this will continue but I’m not getting my hopes up as it’s early days!
    Am I wrong to now not want to take the Gliclizide anymore and should I be talking to my Diabetic team to say I no longer want to take this medication?
    I’m really confused at the moment.
    Thanks
     
  2. xfieldok

    xfieldok Type 2 · Well-Known Member

    Messages:
    3,992
    Likes Received:
    2,566
    Trophy Points:
    178
    Odd. Talk to your team.
     
    • Agree Agree x 2
  3. LittleGreyCat

    LittleGreyCat Type 2 · Well-Known Member

    Messages:
    3,512
    Likes Received:
    2,061
    Trophy Points:
    198
    If you are feeling better and your BG control is better then you are not wrong to stay off the Glic for a bit.
    Talk this over with your team.
     
    • Agree Agree x 1
  4. Oldvatr

    Oldvatr Type 2 · Expert

    Messages:
    5,604
    Likes Received:
    3,270
    Trophy Points:
    198
    As xfieldok says, odd.
    https://pubmed.ncbi.nlm.nih.gov/1446575/
    I suspect that if you are not reducing the dose of insulin then this combination may be producing too much insulin in your blood, and this may be triggering Insulin Resistance. The purpose of this combination is usually to reduce the insulin dose and reduce the swings but some doctors use it to try to prolong a honeymoon period. I am not an insulin user so cannot advise, but this is my off the cuff guess.
     
    • Informative Informative x 1
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook